Diltiazem X-ray 120 mg: My cardiologist put... - AF Association

AF Association

21,610 members26,309 posts

Diltiazem X-ray 120 mg

Slattery
Slattery

My cardiologist put me on Diltiazem for one year. Depending on how I do, he may take me off this Med after that time frame, but I will always get this pill with me if I need it again. What has your experience been with this medication?

13 Replies

Hi Slattery,

I started on bisoprolol and even a low dose made me feel like a zombie. My EP switched me to Tildiem Retard 90mg (I think) 2x daily and it made a huge difference - I felt "normal" again! I've been on it for over a year now, almost two in fact, and am quite happy with it.

That said, some people find they get side effects with Tildiem that they don't with Bisoprolol so it depends on the individual.

Caroline

I've been on it a while

With digoxin and without

Started on 120 twice a day after I come off digoxin I was fine

Had a spell with no drugs but heart rate increased a little high

Went on to 300 a day and my lower limbs were swelling

Now on 200 a day legs not as bad but still up

But apart from legs I feel good

BobD
BobDVolunteer

We are all different and react to medication in different ways so you really need to try these things rather than take other's experience. I took one pill years ago and felt so ill I refused to take another. Diltiezem is a calcium channel blocker and subsequent attempts with different drugs of this class have shown they are not suitable for me so now all off the menu. AF is often referred to as a long journey and many different strategies will be tried so good luck.

Bob

Hi Slattery

I changed from bisoprolol to diltiazem 120 mg over three years ago. This dose was doubled last July. No problems . If you find you don't get on with it, then ask about an alternative.

Take care

I was put onto Diltiazem 60mg twice a day three months ago, with no side affects, when I was diagnosed with persistent AF. It has kept my heart rate at around 90, still higher than normal for me but far less than it was. I assumed I would stay on Diltiazem until I can be brought back to sinus heartbeat by one method or another. What is your cardiologist hoping will have happened within one year...and how?

Slattery
Slattery in reply to clanmags

My cardiologist said if the Afib does not occurred in 12 months, he will not require me to take meds every day, but only when I need it if I feel an Afib coming on.

There are different types of diltiazem, I am on Diltiazen LA 300. Been on it for a long while and with digoxin, although in permanent AF, it is keeping the rate of heartbeat well controlled and EP team seem happy with me at the moment. I've had no side effects. Good luck

I took Diltiazem for about 18 months, 240mg was too much and gave me bad constipation and slowed my HB so much I began to have pauses of several seconds. My dose was reduced to 120mg and was fine with that apart from some swelling. Since my ablation I haven't had to take it at all. My HR has gone from 55 to 65 resting and about 75 or more when active.

Thank you all for this information . This is my first Afib incident , my heart test came back normal and I am in good health. The doctor thinks I may only have to take this Med for one year and than only have the pill if another Afib happens.

Has anyone gained weight on Diltiazem?

All I can tell you is that if you take diltiazem along with flecainide, the concentration of both will be higher. Maybe just something to keep in mind.

I have PAF events. I started taking 180mg daily in December last year and the main side effect has been flushing and constipation which stopped me losing weight. The flushing can be quite uncomfortable but feel it is probably a side effect that is a lot better than some people on here are dealing with on other medication. I increased my fluid intake and eat as much roughage as I can which appears to have helped with the constipation.

Because the PAF events had not stopped, my EP then suggested I also take 50mg of Flecainide twice a day. The combination of the two seems to be controlling the events but I am also eating very carefully (my PAF is clearly vagal induced and certain foods are definitely a trigger).

Kodaska's comment re taking the two meds together is interesting. I haven't noticed anything yet but will keep this in mind.

Netty

Diltiazem is know given for Afib. My doctor is a specialist in Afib and has been using this Med for many years.

You may also like...